# SDR 2017FA0000006

- Difficulty date: December 28, 2016
- Submitted: January 6, 2017
- Operation: General aviation
- Aircraft: N7998L
- System (JASC): 3210 · Main Landing Gear
- Part: Landing Gear
- Part number: 16981001121
- Condition: Failed
- Location: Left
- Part time: 3,246 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER A NORMAL LANDING, MY FIXED LT MLG PARTIALLY FAILED WITHOUT WARNING NEAR THE END OF ROLL-OUT WHEN AT 20-25 MPH I APPLIED RIGHT BRAKES RESULTING IN A VERY SLIGHT SIDE LOAD, AS I STARTED A SLIGHT LT TURN ON TO THE MID-FIELD TAXIWAY TO AND TERMINAL. INSTANTLY I FELT THE LT WING SINK AND MY NOSE AND RT WING RAISE AND A PULLING TO THE LT. I PUSHED THE YOKE DOWN TO LOWER THE NOSE, STOPPED BRAKING AND ABORTED MY TURN BUT ALMOST IMMEDIATELY I WAS PULLED FURTHER LT INTO THE MUDDY GRASS APRON I COULDN'T SEE THE LANDING GEAR UNDER MY WING BUT IT FELT LIKE A BLOWN TIRE. I DON'T BELIEVE THE GEAR COMPLETELY FAILED AT THAT POINT AND STILL SUPPORTED THE LOWERED LT WING AS I HEARD NO METAL SCRAPING AND AFTER THE ACCIDENT THE RUNWAY SHOWED NO SIGN OF IMPACT OR SCRAPING ON IT. I THINK IT COMPLETELY FAILED WHEN I HIT A LARGE BOX COVERING A LANDING COUNTER JUST OFF THE RUNWAY SHORTLY AFTER WHICH THE GEAR WAS FOUND DETACHED FROM THE PLANE AND THE SKID MARKS IN THE GRASS START. THE PLANE SKIDDED TO A STOP IN THE MUDDY GRASS AND AFTER TURNING THE SWITCHES OFF.
